Alert archive / Georgia / Tornado Warnings in 2024
Tornado Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Aug 5, 2024, 6:02 PM EDT for Chatham County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2024, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 5, 2024, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 3:40 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WFUS52 KCHS 052202
TORCHS
GAC051-052230-
/O.NEW.KCHS.TO.W.0010.240805T2202Z-240805T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
602 PM EDT Mon Aug 5 2024
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Chatham County in southeastern Georgia...
* Until 630 PM EDT.
* At 601 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Skidaway Island, moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include:
Pooler, Wilmington Island, Midtown Savannah, Downtown Savannah,
Coffee Bluff, Savannah International Airport, I-16/I-95
Interchange, Hunter Army Airfield, Godley Station, Montgomery,
Garden City, Port Wentworth, Bloomingdale, Thunderbolt, and
Vernonburg.
This warning includes the following interstates:
I-16 between mile markers 155 and 168.
I-516 between mile markers 3 and 9.
I-95 in Georgia between mile markers 95 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a tornado
it could be too late. Take action now to immediately protect
yourself.
&&
LAT...LON 3183 8107 3206 8135 3222 8118 3215 8111
3214 8112 3212 8112 3209 8105 3196 8093
TIME...MOT...LOC 2201Z 133DEG 17KT 3195 8107
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$3 follow-up statements
726
WWUS52 KCHS 052209
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
609 PM EDT Mon Aug 5 2024
GAC051-052230-
/O.CON.KCHS.TO.W.0010.000000T0000Z-240805T2230Z/
Chatham GA-
609 PM EDT Mon Aug 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR PORTIONS
OF CHATHAM COUNTY...
At 609 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Vernonburg, moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Pooler, Midtown Savannah, Downtown Savannah, Coffee Bluff, Savannah
International Airport, I-16/I-95 Interchange, Hunter Army Airfield,
Godley Station, Montgomery, Garden City, Port Wentworth,
Bloomingdale, Thunderbolt, Vernonburg, and Isle Of Hope.
This warning includes the following interstates:
I-16 between mile markers 155 and 168.
I-516 between mile markers 3 and 9.
I-95 in Georgia between mile markers 96 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3191 8111 3206 8135 3222 8118 3215 8111
3214 8112 3212 8112 3209 8105 3202 8099
TIME...MOT...LOC 2209Z 133DEG 17KT 3198 8110
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$038
WWUS52 KCHS 052218
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
618 PM EDT Mon Aug 5 2024
GAC051-052230-
/O.CON.KCHS.TO.W.0010.000000T0000Z-240805T2230Z/
Chatham GA-
618 PM EDT Mon Aug 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR PORTIONS
OF CHATHAM COUNTY...
At 618 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hunter Army Airfield, moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Pooler, I-16/I-95 Interchange, Hunter Army Airfield, Midtown
Savannah, Downtown Savannah, Savannah International Airport, Coffee
Bluff, Godley Station, Montgomery, Garden City, Port Wentworth,
Bloomingdale, Thunderbolt, Vernonburg, and Savannah Historic
District.
This warning includes the following interstates:
I-16 between mile markers 155 and 168.
I-516 between mile markers 3 and 9.
I-95 in Georgia between mile markers 96 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3194 8114 3206 8135 3222 8118 3215 8111
3214 8112 3212 8112 3209 8105 3204 8104
TIME...MOT...LOC 2218Z 133DEG 17KT 3201 8114
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$643
WWUS52 KCHS 052222
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
622 PM EDT Mon Aug 5 2024
GAC051-052231-
/O.EXP.KCHS.TO.W.0010.000000T0000Z-240805T2230Z/
Chatham GA-
622 PM EDT Mon Aug 5 2024
...THE TORNADO WARNING FOR PORTIONS OF CHATHAM COUNTY WILL EXPIRE AT
630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 AM EDT for southeastern
Georgia...and southeastern South Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
&&
LAT...LON 3194 8114 3206 8135 3222 8118 3215 8111
3214 8112 3212 8112 3209 8105 3204 8104
TIME...MOT...LOC 2221Z 133DEG 17KT 3202 8115
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 5, 4:37 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 5, 4:37 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
437 PM EDT Mon Aug 5 2024
...THE RISK FOR FLASH FLOODING WILL INCREASE QUICKLY TONIGHT
WITH HISTORIC AND CATASTROPHIC FLOODING THROUGH MID-WEEK...
.SYNOPSIS...
Tropical Storm Debby will impact the region through much of the
week. Potentially historic rainfall amounts will likely result
in severe to catastrophic flash flooding.
&&
.NEAR TERM /THROUGH TONIGHT/...
Satellite and radar data suggest a predecessor rain event (PRE)
is well underway this afternoon across Southeast South Carolina
and Southeast Georgia as Tropical Storm Debby moves across
northern Florida. As much as 1 to 3.5 inches of rain has
already fallen across the coastal corridor today with the daily
rainfall record at Charleston Intl Airport (KCHS) already
broken.
The synoptic pattern looks favorable for rainfall rates to
steadily increase throughout the rest of the afternoon and
especially tonight as the center of Debby approaches the Georgia
coast. Model soundings show tall, skinny CAPE profiles with
PWATS surging to incredibly high 2.60-2.90 inches. This coupled
with strong moisture transport with some forcing contributions
from the right entrance region from a jet streak propagating
across the Upstate into western North Carolina will support
widespread heavy rainfall with efficient rainfall rates
reaching as high as 2-3 in/hr, if not higher. The core of the
heaviest rains associated with Debby's circulation center will
move into the far southern areas later this evening while an
axis of moderate to heavy rain embedded with a southwest-
northeast dilatation axis aligned along the coastal corridor
remains nearly stationary. As rainfall rates increase and the
area of heavy rain expands, the potential for flash flooding
will steadily increase and the issuance of flash flood warnings
appears nearly certain. Rain totals through sunrise Tuesday look
to average 3-9 inches (locally higher) with the a rainfall
maxima progged to occur in the Savannah-Beaufort corridor. A
Flood Watch remains in effect for all counties through Friday
morning. See the Hydrology section below for additional
hydrologic details.
The risk for isolated tornadoes will increase this evening as
wind fields increased ahead of Tropical Storm Debby. 0-1km
helicity off the KCLX VWP has been slowly increasing as the
afternoon has progressed. Instability has been a limiting factor
so far, but some inland push of higher instability over the
Atlantic is expected to push into the coastal corridor over the
next few hours. Thus, there may be an uptick in the tornado
potential. Tornado Watch 599 remains in effect until 1 AM for
all areas with the exception of the Allendale-Reidsville
corridor.
Winds will slowly increase overnight with the potential for
tropical storm force winds increasing south of I-16 and across
the entire coast. Mid-afternoon observations already show winds
gusting to tropical storm force along the far lower Georgia
coast.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The short term period will remain dominated by Debby and its
associated impacts with the latest NHC forecast track taking the
center of the storm off the Georgia coast and into the Atlantic
early Tuesday afternoon, then slowly arcing through the
Atlantic coastal waters midweek and back inland around the
Myrtle Beach area Thursday (subject to further updates of
course). Time over the warm Atlantic waters could bring some
renewed intensification through mid week and increased
winds/gusts across the coastal waters and along the coast. A
Tropical Storm Warning remains in effect for all coastal
counties through the period. A Tropical Storm Warning is also in
effect for the southeast Georgia inland counties along and
south of I-16, although confidence in those areas reaching
Tropical Storm force gusts remains lower.
But the primary impact for the forecast area will continue to
be a prolonged period of very heavy rainfall across the entire
forecast area through at least Tuesday/Tuesday night. Heaviest
of the rainfall (or at least the frequency of) might tend to
diminish some Wednesday into Thursday as the circulation center
traverses up through the northern reaches of the forecast area
and we lose the southeasterly tap moisture off the Atlantic. But
again, that will be very track dependent.
Finally, the risk for tropical tornadoes in rainbands will
persist into Tuesday/Tuesday night although the threat may tend
to lessen through the period as the center of Debby tracks into
the Atlantic and we move out of the preferential sector
(relative to the TC center) for tropical tornado development.
But again, all will depend on the ultimate track.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Still quite a bit of uncertainty regarding the ultimate
timing/track of Debby during the latter half of the week with
the current official track moving the center of the system out
of our forecast area by later Thursday and back inland through
the Pee Dee region during the end of the week. We may continue
to see some rainfall from Debby wrapping back around and across
the northern part of the area through the end of the week until
the system ultimately gets picked up/absorbed by an upper level
trough slated to deepen across the Great Lakes into New England
late week and through the weekend. Once that happens, we will
transition back into the more typical August pattern of daily
shower and thunderstorm chances.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
06/18Z TAF Discussion:
KCHS/KJZI/KJZI: Steady rains will impact all terminals into
Tuesday morning as Tropical Storm Debby draws closer. MVFR
conditions will lower to IFR as rainfall rates pick up and.
Vsbys were limited to 1/2SM for now, but pockets of lower vsbys
near 1/4SM could occur. There is a risk for low-level wind shear
beginning as early as 06z at KCHS and KJZI and 21z at KSAV.
Extended Aviation Outlook: Periodic showers and thunderstorms
may lead to occasional flight restrictions through the period.
&&
.MARINE...
Tonight: Conditions still continue to steadily deteriorate
across the waters tonight with tropical storm conditions likely.
A risk for waterspouts will persist for much of the night as
Tropical Storm Debby draws closer.
Tuesday through Saturday: The track and intensity of Debby will
determine the details of the marine forecast across the local
waters. The most recent NHC forecast would indicate Debby will
emerge off the southeast Georgia coast as a tropical storm
Tuesday afternoon and then meander offshore Wednesday into
Thursday. Debby is then expected to make landfall along the
South Carolina coast later Thursday. Given a potentially longer
residence time over waters, the storm could gain some strength
before making landfall. Mariners should prepare for hazardous
marine conditions through the week with tropical storm force
winds, very elevated seas, and potential for waterspouts in
rainbands. A Tropical Storm Warning is in effect for all coastal
waters, including the Charleston Harbor. Conditions should
slowly improve late in the period.
Rip Currents/High Surf: Hazardous beach conditions are expected
through much of the week as Debby impacts the region. A High Risk of
rip currents is forecast for Tuesday and will likely continue
beyond. In addition, large breaking waves will impact the
beaches.
&&
.HYDROLOGY...
Debby remains on target to potentially produce historic rainfall
amounts that will result in areas of catastrophic flooding across
southeast Georgia and southeast South Carolina. A Flood Watch
remains in effect for all of southeast Georgia and southeast South
Carolina through Friday morning and Flood Advisories/Flash Flood
Warnings will be issued as need be.
The center of Debby will slowly advance through southern Georgia
this evening and into southeast Georgia late this evening and
overnight. Debby is then forecast to slowly move off the GA coast
Tuesday afternoon, potentially strengthening and bringing additional
intense rainfall to coastal areas within the main core of the
system. The combination of deep tropical moisture and a slowly
moving tropical system will set the table for a prolonged period of
intense rainfall. The forecast continues to advertise rainfall
totals of 10-20 inches across all of southeast Georgia and southeast
South Carolina, with localized amounts of up to 30 inches possible.
Even more concerning is that the swath of heaviest rain is likely to
fall along the coastal corridor, including heavily urbanized areas
across Savannah, Hilton Head, Beaufort, and Charleston. The entire
forecast area remains in a rare High Risk Excessive Rainfall Outlook
through Tuesday from the Weather Prediction Center, and the northern
part of the forecast area through Wednesday...further highlighting
the potential for widespread damaging flash flooding.
With these expected rainfall totals, impacts will be widespread and
severe, likely including numerous flooded homes and structures,
damage to roadways including washouts, and unprecedented flooding
along and near smaller creeks and streams. Additionally, there will
likely be an extended period of major flooding (possibly record
setting) along larger main stem rivers that continues well after
Debby moves away from the region. The most intense rainfall will
likely come in bands followed by periods of time of considerably
lighter rainfall or even no rain at all.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ099>101-114>119-137>141.
Flood Watch through Friday morning for GAZ087-088-099>101-
114>119-137>141.
High Risk for Rip Currents through Tuesday evening for GAZ117-119-
139-141.
Storm Surge Warning for GAZ117-119-139-141.
SC...Tropical Storm Warning for SCZ045-047>052.
Flood Watch through Friday morning for SCZ040-042>045-047>052.
High Risk for Rip Currents through Tuesday evening for SCZ048>051.
Storm Surge Warning for SCZ048>052.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&Hazardous weather outlook, Aug 5, 3:56 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 356 PM EDT Mon Aug 5 2024 GAZ101-116-118-137-138-140-SCZ045-047-062000- Effingham-Inland Bryan-Inland Chatham-Long-Inland Liberty- Inland McIntosh-Inland Berkeley-Inland Jasper- 356 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-SCZ040-062000- Jenkins-Screven-Allendale- 356 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropics: Tropical storm force winds will be possible Tuesday through Thursday as Debby moves through the area. Tropical Storm Watches and Warnings could be needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-062000- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 356 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ099-100-114-115-062000- Candler-Bulloch-Tattnall-Evans- 356 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ042>044-062000- Hampton-Inland Colleton-Dorchester- 356 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropics: Tropical storm force winds will be possible Tuesday through Thursday as Debby moves through the area. Tropical Storm Watches and Warnings could be needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-374-062000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 356 PM EDT Mon Aug 5 2024 ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ052-062000- Tidal Berkeley- 356 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Aug 5, 2:15 PM EDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
215 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM Flood Charleston 32.78N 79.94W
08/05/2024 Charleston SC Law Enforcement
Road closed due to Flooding: Ashley Ave between Bennett
St and Calhoun St.
&&
Event Number CHS2400835
DAKLocal storm report, Aug 5, 2:17 PM EDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
217 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flood Charleston 32.78N 79.94W
08/05/2024 Charleston SC Law Enforcement
Road closed due to Flooding: Rutledge Ave between
Calhoun St and Bennett St.
&&
Event Number CHS2400836
DAKLocal storm report, Aug 5, 2:19 PM EDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
219 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM Flood Charleston 32.78N 79.94W
08/05/2024 Charleston SC Law Enforcement
Road closed due to flooding: Ogier St between
Vanderhorst St and Calhoun St.
&&
Event Number CHS2400837
DAKLocal storm report, Aug 5, 2:21 PM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
221 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flood Charleston 32.78N 79.94W
08/05/2024 Charleston SC Law Enforcement
Road closed due to flooding: Instersection of King St
and Huger St- All lanes closed.
&&
Event Number CHS2400838
DAKLocal storm report, Aug 5, 2:25 PM EDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
225 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Flood Charleston 32.78N 79.94W
08/05/2024 Charleston SC Law Enforcement
Road closed due to flooding: Gadsden St between Bennett
St and Bull St.
&&
Event Number CHS2400839
DAKLocal storm report, Aug 5, 5:57 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
557 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tropical Cyclone 1 S Hardeeville 32.27N 81.08W
08/05/2024 Jasper SC Law Enforcement
SCHP reported a tree down on Interstate 95 outside of
Hardeeville. The tree was downed by winds associated
with Tropical Storm Debby.
0539 PM Flood 1 WSW Savannah 32.04N 81.10W
08/05/2024 Chatham GA Emergency Mngr
Emergency manager reports several flooded roads across
the City of Savannah. Some of the areas include the
intersections of Habersham and E. 53rd, Abercorn and
54th, Habersham and E. 52nd, Drayton and Duffy, Atlantic
between 52nd to 56th Street, 52nd Street between Paulson
to Harmon, and Paulson between 60th to 62th Streets.
0546 PM Tropical Cyclone 3 W Savannah 32.05N 81.14W
08/05/2024 Chatham GA Emergency Mngr
Winds associated with Tropical Storm Debby caused a
tree to fall on a house on the 1800 block of Tubman
Street.
&&
Event Number CHS2400840
Event Number CHS2400841
Event Number CHS2400842
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:12 AM EDT | Special Marine Warning | CHS | 63 min | |
| Aug 5, 10:14 AM EDT | Special Marine Warning | CHS | 91 min | |
| Aug 5, 11:01 AM EDT | River Flood Warning | CHS | Evans | 21 days |
| Aug 5, 11:01 AM EDT | River Flood Warning | CHS | Effingham, Screven | 11 days |
| Aug 5, 11:01 AM EDT | River Flood Warning | CHS | Tattnall, Toombs | 8 days |
| Aug 5, 11:01 AM EDT | River Flood Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 21 days |
| Aug 5, 2:20 PM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 5, 2:45 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty and 3 more | 3 hr |
| Aug 5, 3:21 PM EDT | Special Marine Warning | CHS | 84 min | |
| Aug 5, 4:11 PM EDT | Tornado Warning | CHS | Bryan, Chatham | 34 min |
| Aug 5, 5:10 PM EDT | Areal Flood Advisory | CHS | Bulloch, Effingham, Screven | 2 hr |
| Aug 5, 5:32 PM EDT | Flash Flood Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty and 3 more | 8 hr |
| Aug 5, 6:07 PM EDT | Special Marine Warning | CHS | 53 min | |
| Aug 5, 6:43 PM EDT | Special Marine Warning | CHS | 62 min | |
| Aug 5, 6:57 PM EDT | Special Marine Warning | CHS | 33 min | |
| Aug 5, 7:00 PM EDT | Flash Flood Warning | CHS | Bulloch, Candler, Effingham, Jenkins, Screven, Tattnall | 6 hr |
| Aug 5, 7:44 PM EDT | Special Marine Warning | CHS | 91 min | |
| Aug 5, 7:52 PM EDT | Areal Flood Advisory | CHS | Jenkins, Screven | 12 hr |
Nearby
Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.